Alert archive / Arizona / Wind Advisories in 2025
Wind Advisory 29, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Oct 28, 2025, 1:08 PM MST for Gila County, Maricopa County, Pinal County, Arizona. It took effect at Oct 29, 2025, 5:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2025, 1:08 PM MST (20:08 UTC)
- In effect from
- Oct 29, 2025, 5:00 AM MST
- Expired
- Oct 29, 2025, 12:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Phoenix, AZ
Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 13 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3636 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
311 WWUS75 KPSR 282008 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 108 PM MST Tue Oct 28 2025 AZZ547-549-552-555-557-558-291400- /O.NEW.KPSR.WI.Y.0029.251029T1200Z-251029T1900Z/ Rio Verde/Salt River-Fountain Hills/East Mesa-Superior-Apache Junction/Gold Canyon-Mazatzal Mountains-Pinal/Superstition Mountains- Including the cities of Fountain Hills, Apache Junction, Superior, Tortilla Flat, and Sunflower 108 PM MST Tue Oct 28 2025 ...WIND ADVISORY IN EFFECT FROM 5 AM TO NOON MST WEDNESDAY... * WHAT...East winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Apache Junction/Gold Canyon, Fountain Hills/East Mesa, Mazatzal Mountains, Pinal/Superstition Mountains, Rio Verde/Salt River, and Superior. * WHEN...From 5 AM to noon MST Wednesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ RW
2 follow-up statements
671 WWUS75 KPSR 290820 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 120 AM MST Wed Oct 29 2025 AZZ547-549-552-555-557-558-291900- /O.CON.KPSR.WI.Y.0029.251029T1200Z-251029T1900Z/ Rio Verde/Salt River-Fountain Hills/East Mesa-Superior-Apache Junction/Gold Canyon-Mazatzal Mountains-Pinal/Superstition Mountains- Including the cities of Superior, Fountain Hills, Sunflower, Apache Junction, and Tortilla Flat 120 AM MST Wed Oct 29 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO NOON MST TODAY... * WHAT...East winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Apache Junction/Gold Canyon, Fountain Hills/East Mesa, Mazatzal Mountains, Pinal/Superstition Mountains, Rio Verde/Salt River, and Superior. * WHEN...From 5 AM early this morning to noon MST today. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ KB
034 WWUS75 KPSR 291859 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1159 AM MST Wed Oct 29 2025 AZZ547-549-552-555-557-558-292000- /O.EXP.KPSR.WI.Y.0029.000000T0000Z-251029T1900Z/ Rio Verde/Salt River-Fountain Hills/East Mesa-Superior-Apache Junction/Gold Canyon-Mazatzal Mountains-Pinal/Superstition Mountains- Including the cities of Apache Junction, Superior, Tortilla Flat, Fountain Hills, and Sunflower 1159 AM MST Wed Oct 29 2025 ...WIND ADVISORY WILL EXPIRE AT NOON MST TODAY... The threat has ended. $$ 18
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 28, 10:05 AM MST, 3 hours 3 minutes earlier. Its key messages:
- A weak cold front will slide across the forecast area resulting in breezy conditions for portions of the region today and Wednesday.
- Dry and mostly tranquil conditions will prevail through the weekend with above normal temperatures.
Area forecast discussion, Oct 28, 10:05 AM MST, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1005 AM MST Tue Oct 28 2025 .UPDATE... Updated Aviation && .KEY MESSAGES... - A weak cold front will slide across the forecast area resulting in breezy conditions for portions of the region today and Wednesday. - Dry and mostly tranquil conditions will prevail through the weekend with above normal temperatures. && .SHORT TERM /Today through Wednesday/... Water vapor satellite imagery and objective analysis early this morning reveal a deep trough digging into the Plains and high pressure across Mexico and the Baja. The high pressure to the south will start to build into the Desert SW today and into tomorrow resulting in H5 heights rising into the 588-590 dm range, peaking late tonight. This will lead to temperatures warming a couple degrees today. Afternoon high temperatures today are forecasted to be in the low 90s across the lower deserts and in the mid 80s across the higher terrain. The aforementioned trough digging into the Plains will push a weak backdoor cold front through the region later today and into Wednesday. Despite H5 heights being around 588 dm tomorrow, this backdoor cold front will result in temperatures cooling a degree or two on Wednesday. Additionally, the backdoor cold front will lead to areas of breezy to locally windy conditions across the CWA from this afternoon and continuing into Wednesday. No products will be needed as wind gusts are expected to stay below Advisory criteria (< 40 mph). Wind gusts of 20-25 mph are expected this afternoon and evening across the lower Colorado River Valley and the higher terrain to the north and east of Phoenix. Wind gusts will then pick up (20-30 mph) during the overnight hours into Wednesday morning across the higher terrain areas of south-central and SW AZ. The highest gusts will be along the ridgetops where gusts upwards of 35 mph are possible. Wind gusts will then taper off Wednesday afternoon and evening. && .LONG TERM /Thursday through Tuesday/... On Thursday a weak shortwave trough will move through the region. This will lead to lowering heights aloft with H5 heights falling to around 581-585 dm. This in turn will result in temperatures cooling a couple degrees, but remaining above normal. By the end of the workweek and beginning of the weekend afternoon high temperatures are forecasted to fall into the upper 80s to around 90 degrees across the lower deserts and into the upper 70s to mid 80s across the higher terrain. By the beginning of next week high pressure will build back into the Desert SW. With high pressure building back in H5 heights will rise back into a 589-591 dm range. This will result temperatures warming a couple of degrees. With afternoon high temperatures forecasted to be in the low 90s across the lower deserts and in the mid 80s across the higher terrain. Despite the minor changes in the overall weather pattern over the next week, temperatures will remain 5-8 degrees above normal and dry conditions will persist. && .AVIATION...Updated at 1705Z. South Central Arizona including KPHX, KIWA, KSDL, and KDVT: A non-typical wind trend will be the primary weather issue through Wednesday afternoon under clear skies. E/NE wind directions will be preferred for much of the time frame, however an attempt for directions to become more NW late afternoon/early evening may briefly cause a period of N/NW cross runway winds. Increased speeds of east winds with gusts near 20kt may also be possible Wednesday morning/early afternoon with conditions approaching LLWS criteria around sunrise prior to achieving mechanical mixing. Southeast California/Southwest Arizona including KIPL and KBLH: No major weather issues should exist through Wednesday afternoon under clear skies. North winds will be common through the period with some tendency for KIPL to back to westerly during the overnights. Some daytime gustiness may be common especially at KBLH. && .FIRE WEATHER... Temperatures will fluctuate a few degrees up and down through the week, but remain around 5-8 degrees above normal for this time of year. MinRHs will be around 10-15% for the lower deserts to around 20% for the higher terrain areas through the week, with good overnight recovery. Wind gusts of 20-25 mph are expected across the Lower Colorado River Valley and higher terrain in the eastern district this afternoon and evening. Winds will then pick up across south-central and SW AZ during the overnight hours tonight into Wednesday morning, where gusts of 20-30 mph are expected. Gusts upwards of 35 mph are possible along ridgetops. Winds will then taper off through Wednesday afternoon and evening. With winds returning to their typical diurnal tendencies and minimal afternoon gustiness on Thursday. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && SHORT TERM...Berislavich LONG TERM...Berislavich AVIATION...18 FIRE WEATHER...Berislavich
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.